Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » 6MP side effects right form the start ?! Help !


12-22-2014, 01:56 PM   #1
worriedboy
Senior Member
 
Join Date: Mar 2011

My Support Groups:
6MP side effects right form the start ?! Help !

Hi Guys,

So I just started 6MP and right from the beginning I got nausea from hell and overall sickness feeling like headaches, weakness etc.
I did not even think it was possible to feel this on the very first week
I really thought it would be easy breezy ... no way ...

So my question is whether there is a chance that after some time my body will "adjust" to the treatment and the side effects will subside, or maybe the other way around - i.e. if this is the status from the very start it is not going to get any better down the road and no point to continue ?

I am really sad right now
This supposed to make me feel better, not (much) worse.


Thanks and sorry for the rant btw.

Worriedboy
12-22-2014, 02:07 PM   #2
Clash
Forum Monitor
 
Clash's Avatar
Most people do adjust and the side effects fade. Keep a journal of what your experiencing so you and the GI can go over it.

I know with methotrexate(since it usually causes some icky side effects like nausea) we were told to take it before bedtime and on Fridays so there would be 2 days free to deal with the nausea. My son didn't get side effects from it but others who did also had the GI px them meds for nausea.
__________________
Clash
Mom to
C age 19
dx March 2012 CD

CURRENT MEDS: MTX injections, Stelara


Dx May 2014: JSpA
8/2014 ileocecectomy
9/2017 G tube

PAST MEDS: remicade, oral mtx, humira
12-22-2014, 03:08 PM   #3
worriedboy
Senior Member
 
Join Date: Mar 2011

My Support Groups:
Thank you for the quick reply.
I feel it not only the nausea but the overall citotoxicity. I feel sick.
It's good to hear that your boy had no side effects, though.
12-22-2014, 03:23 PM   #4
LNS87
 
LNS87's Avatar
I feel your pain - about a year ago my GI had my start 6MP at a low dose with a plan to work up to the full dose. Within the first few days I was very nauseous, my sense of tastes of foods changed drastically, and i caught some kind of respiratory virus. I was miserable, but I was told to tough it out as for many people the side effects do fade with some time. By the second week, I was taking 8mg of Zofran every 4 hours and barely making it without throwing up. The final straw was when I woke up from sleeping 2 hours after taking the zofran and started vomiting and couldn't stop. I finally had my parents take me to the ER because I was too dehydrated and weak to walk. After that experience, my GI discontinued the 6MP and said we will not be using it again because of my strong reaction. I am now on Remicade and doing great. I wish you luck and hope you start feeling better soon! If the side effects get worse and don't go away definitely talk to your doc so you don't end up in my situation!
__________________
Dx with UC (pancolitis) in March 2012

Currently on Remicade as of Feb 2014
Last Scope: Dec 2013, showed mild/moderate active UC
Previous Meds: Prednisone, Canasa, 6mp, Lialda, Asacol HD
12-22-2014, 03:34 PM   #5
theOcean
Moderator
 
theOcean's Avatar
 
Join Date: Jan 2014
Location: Toronto, ON, Canada

My Support Groups:
With Imuran I had a lot of brainfog and lightheadedness for the first week, but it stopped after that... it's its sister drug.
__________________
Diagnosis: Fistulizing Crohn's, 2011 (originally Dx as Ulcerative Pancolitis)
Past Medication: Pentasa, Remicade, Prednisone, Imuran
Current Medication: Humira (biweekly), 100mg 6mp
Unrelated Medication: 36mg Concerta, 75mg Pregabalin
Currently: In remission!
12-23-2014, 02:40 PM   #6
worriedboy
Senior Member
 
Join Date: Mar 2011

My Support Groups:
Thank you all for making me comfortable.

LNS87 - my story is not soreal, than. I did not think it was even possible that the reaction come after such a short time on such a low dose...
Turns out I am not the only one, though.
I must say that I am not so optimistic by nature, but I truely did not think there was going to be any problem, not so significant anyway.
It's very encouraging to hear that Remicade is treating you well instead !

I am going to talk to my doc., whether to re-start the 6mp and give it another round, or we should think of an alternative ...

I am sad and worried. Must gether up and push forward until I find what's right for me.
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » 6MP side effects right form the start ?! Help !
Thread Tools


All times are GMT -5. The time now is 03:24 AM.
Copyright 2006-2017 Crohnsforum.com